# SDR 2001FA0000378

- Difficulty date: September 27, 2001
- Submitted: October 3, 2001
- Operation: General aviation
- Aircraft: N2458G
- Make and model: Cessna 172R
- Aircraft serial: 17280893
- System (JASC): 3497 · Navigation System Wiring
- Part: Wire
- Part number: 2H1002
- Condition: Burned
- Location: Navigation Light
- Part time: 874 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LOSS OF HALF AVIONICS BUSS, SMOKE AND BAD ODOR IN COCKPIT.  T/S,  FOUND WIRE BURNT FROM NAV LIGHT C/B SWITCH TO PIN 11 OF THE JC001 CONNECTOR AND FROM PC001, PIN 11 TO JV001, PIN 1.  RED LEAD FROM TAIL NAV LIGHT HOUSING SHORTED OUT TO NUT-PLATE ON RUDDER THAT HOLDS RUDDER TIP ON, BUT DOES NOT DISPLAY EVIDENCE OF OVERHEATING, OTHER THAN PINHEAD SIZED BURN MARK.  SEVERAL OTHER WIRES WERE DAMAGED WHEN WIRE NR 2H1002 MELTED.    NOTE:  ALL THREE NAV-LAMPS FEED INTO A SINGLE TWO FOOT LENGTH OF 22 GAUGE WIRE BEFORE CONNECTING THE 5 AMP BREAKER.  MOST OF LENGTH OF WIRE TO TAIL IS DAMAGED, LAST SECTION TO BREAKER IS BURNED BARE.  THIS SECTION THAT MELTED INTO ADJACENT WIRES IN BUNDLE.  ONCE WIRE BURNED TH
